Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 1, 2012, 3:51 AM PST for Union County, Oregon. It took effect at Jan 1, 2012, 10:00 AM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 3:51 AM PST (11:51 UTC)
- In effect from
- Jan 1, 2012, 10:00 AM PST
- Expired
- Jan 2, 2012, 2:44 PM PST
- In force
- 29 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WWUS76 KPDT 011151 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 351 AM PST SUN JAN 1 2012 ...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TODAY THROUGH MONDAY... .A TIGHT SURFACE PRESSURE GRADIENT IS PRESENT EAST OF THE BLUE MOUNTAINS...RESULTING IN WINDY CONDITIONS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. WINDS WILL INCREASE TODAY AND BECOME VERY WINDY TONIGHT AND MONDAY AS PRESSURE GRADIENTS STRENGTHEN. ORZ049-012315- /O.NEW.KPDT.WI.Y.0001.120101T1800Z-120102T2300Z/ GRANDE RONDE VALLEY- 351 AM PST SUN JAN 1 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM PST MONDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM PST MONDAY. * TIMING: WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON THEN WILL INCREASE TO 30 TO 40 MPH TONIGHT. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED...MAINLY TONIGHT AND MONDAY. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND THE TOWN OF UNION SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
4 follow-up statements
460 WWUS76 KPDT 012237 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 237 PM PST SUN JAN 1 2012 ...VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY THROUGH MONDAY... .A TIGHT SURFACE PRESSURE GRADIENT IS PRESENT EAST OF THE BLUE MOUNTAINS...RESULTING IN WINDY CONDITIONS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. WINDS WILL BE VERY WINDY TONIGHT AND MONDAY AS PRESSURE GRADIENTS STRENGTHEN. ORZ049-021500- /O.CON.KPDT.WI.Y.0001.000000T0000Z-120102T2300Z/ GRANDE RONDE VALLEY- 237 PM PST SUN JAN 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 3 PM PST MONDAY. * TIMING: WINDS WILL CONTINUE THROUGH MONDAY THEN DECREASE LATE MONDAY. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS: MAIN IMPACT WILL BE IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY FOR TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND HIGHWAY 203 FROM THE TOWN OF UNION TO LA GRANDE. BE PREPARED FOR SUDDEN STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
427 WWUS76 KPDT 020600 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1000 PM PST SUN JAN 1 2012 ...VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY THROUGH MONDAY... .A TIGHT SURFACE PRESSURE GRADIENT IS PRESENT EAST OF THE BLUE MOUNTAINS...RESULTING IN WINDY CONDITIONS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. WINDS WILL BE VERY WINDY TONIGHT AND MONDAY AS PRESSURE GRADIENTS STRENGTHEN. ORZ049-021500- /O.CON.KPDT.WI.Y.0001.000000T0000Z-120102T2300Z/ GRANDE RONDE VALLEY- 1000 PM PST SUN JAN 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 3 PM PST MONDAY. * TIMING: WINDS WILL CONTINUE THROUGH MONDAY THEN DECREASE LATE MONDAY AFTERNOON. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 40 MPH FROM LA GRANDE NORTHWARD. * IMPACTS: MAIN IMPACT WILL BE IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY FOR TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND HIGHWAY 203 FROM THE TOWN OF UNION TO LA GRANDE. BE PREPARED FOR SUDDEN STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
105 WWUS76 KPDT 021127 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 327 AM PST MON JAN 2 2012 ...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TODAY... .A TIGHT SURFACE PRESSURE GRADIENT IS PRESENT EAST OF THE BLUE MOUNTAINS...RESULTING IN VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY. WINDS WILL DECREASE IN THE LATE AFTERNOON. ORZ049-022300- /O.CON.KPDT.WI.Y.0001.000000T0000Z-120102T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 327 AM PST MON JAN 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * THE WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE ALL OF THE GRANDE RONDE VALLEY. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: MAIN IMPACT WILL BE IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY FOR TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND HIGHWAY 203 FROM THE TOWN OF UNION TO LA GRANDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
920 WWUS76 KPDT 022244 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 244 PM PST MON JAN 2 2012 ORZ049-022345- /O.CAN.KPDT.WI.Y.0001.000000T0000Z-120102T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 244 PM PST MON JAN 2 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. THE PRESSURE GRADIENT CAUSING THE WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY IS DECREASING. THIS WILL ALLOW THE WINDS TO SLOWLY DECREASE THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING. AS SUCH...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:00 AM PST, 51 minutes earlier.
Area forecast discussion, Jan 1, 3:00 AM PST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 300 AM PST SUN JAN 1 2012 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH TUESDAY. THE WARM FRONT THAT WAS EXPECTED TO SPREAD PRECIPITATION ACROSS WESTERN WASHINGTON IS FALLING APART. MOST OF THE MOISTURE HAS ALREADY MOVED INTO NORTHERN WASHINGTON. WSDOT WEB CAMS ARE SHOWING LIGHT SNOW AT EASTON AND CLIFFDELL SO WILL KEEP SCATTERED SNOW SHOWERS ALONG THE CASCADE EAST SLOPES NORTH OF RIMROCK. THE THREAT OF FREEZING RAIN IS MINIMAL BUT WILL KEEP A SLIGHT CHANCE. PRECIPITATION SHOULD END BY MID MORNING. THE REST OF THE FORECAST AREA WILL BE DRY TODAY WITH PARTLY TO MOSTLY CLOUDY SKIES AND TEMPERATURES IN THE 30S TO MID 40S. A DRY FORECAST IS IN STORE THROUGH MONDAY MORNING. THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD AND ALLOW A PACIFIC FRONTAL SYSTEM TO MOVE ONSHORE MONDAY MORNING THEN ACROSS WA/OR ON MONDAY. ONLY A 20-40 PCT CHANCE OF RAIN AND HIGH ELEVATION SNOW IS EXPECTED (SNOW LIKELY ALONG THE CASCADE CREST). THE SYSTEM WILL EXIT THE REGION MONDAY NIGHT...ALTHOUGH THERE WILL BE SCATTERED SNOW SHOWERS ALONG THE CASCADES AND ISOLATED SNOW SHOWERS OVER THE NORTHERN BLUE MOUNTAINS AS THE REGION REMAINS UNDER A WESTERLY FLOW ALOFT. THE UPPER LEVEL RIDGE WILL REBUILD ON TUESDAY FOR A RETURN TO DRY CONDITIONS WITH THE EXCEPTION OF THE EAST SLOPES OF THE CENTRAL WASHINGTON CASCADES THAT MAY SEE LIGHT SNOW ASSOCIATED WITH A WARM FRONT OVER WESTERN WASHINGTON. WINDS IN THE GRANDE RONDE VALLEY AT THE BASE OF LADD CANYON HAVE BEEN SUSTAINED AROUND 25 MPH WITH GUSTS AROUND 35-40 MPH THROUGH THE NIGHT. THE MSLP DIFFERENCE FROM ONTARIO TO MEACHAM IS CURRENTLY 5.2MB WHICH IS A LITTLE STRONGER THAN WHAT HIGH RESOLUTION MODELS HAVE BEEN ADVERTISING. GRADIENTS WILL TIGHTEN SOME TODAY AND WILL BE EVEN STRONGER TONIGHT. HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY BEGINNING 10 AM THIS MORNING THROUGH 3 PM MONDAY. AREAS ALONG THE BLUE MOUNTAIN FOOTHILLS EAST AND SOUTHEAST PENDLETON WILL ALSO SEE OCCASIONAL WIND GUSTS TO AROUND 35-45 MPH THROUGH MONDAY AFTERNOON. WISTER .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...THE REGION WILL START OUT WITH A SOUTHWESTERLY FLOW WITH A FEW DISTURBANCES BRINGING A CHANCE OF PRECIPITATION JUST EAST OF THE CASCADES INTO WEDNESDAY. THEN A COLD FRONT FOLLOWED BY A TROUGH OF LOW PRESSURE WILL MOVE INLAND WEDNESDAY NIGHT INTO THURSDAY. THIS WILL BRING A CHANCE OF PRECIPITATION ACROSS THE FORECAST AREA. SNOW LEVELS WILL LOWER BEHIND THE COLD FRONT...THOUGH THE BRUNT OF THE MOISTURE WILL BE AHEAD OF THE FRONT. THE TROUGH WILL MOVE EAST...LEAVING THE AREA UNDER A NORTHWESTERLY FLOW. THIS WILL LEAD TO COOLER TEMPERATURES AND SHOWERY CONDITIONS AS FURTHER DISTURBANCES WILL BRING A CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS EACH DAY INTO THE WEEKEND. MODELS ARE IN DISAGREEMENT WITH THE TIMING AND STRENGTHS OF THE INDIVIDUAL DISTURBANCES AT THE END OF THE WEEK...THEREFORE HAVE KEPT A SLIGHT CHANCE LOWER ELEVATIONS AND HIGHER CHANCE FOR THE MOUNTAINS AT THE END OF THE EXTENDED TO ACCOUNT FOR THE DIFFERENCES. DMH && .AVIATION...12Z TAFS...VFR CONDITIONS WITH HIGH AND MID LEVEL CLOUDS WILL PREVAIL AT ALL TAF SITES THROUGH THE NEXT 24 HOURS. SURFACE WINDS WILL BE LESS THAN 12 KTS ACROSS THE REGION. DMH && .PRELIMINARY POINT TEMPS/POPS... PDT 38 27 44 32 / 0 0 20 10 ALW 40 31 44 37 / 0 0 20 10 PSC 37 26 41 33 / 0 0 20 10 YKM 37 25 39 28 / 10 0 20 10 HRI 36 26 42 32 / 0 0 20 10 ELN 38 24 39 28 / 10 0 30 20 RDM 47 26 48 28 / 0 0 10 10 LGD 40 28 41 30 / 0 0 10 10 GCD 42 26 43 31 / 0 0 10 10 DLS 40 28 44 35 / 0 0 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY FROM 10 AM THIS MORNING TO 3 PM PST MONDAY ORZ049. WA...NONE. && THREAT INDEX TODAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/84/84
Hazardous weather outlook, Dec 31, 4:45 AM PST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 445 AM PST SAT DEC 31 2011 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 011245- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 445 AM PST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL BUILD OVER WASHINGTON AND OREGON TODAY. ISOLATED MOUNTAIN SNOW SHOWERS WILL END LATER THIS MORNING. WINDS WILL DIMINISH AS THE DAY PROGRESSES. A DRY FORECAST IS IN STORE TODAY AND THIS TONIGHT. THE ONLY EXCEPTION WILL BE ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES WHERE AREAS OF LIGHT SNOW WILL DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A CHANCE OF LIGHT SNOW AND A SLIGHT CHANCE OF FREEZING RAIN IS FORECAST FOR THE EAST SLOPES OF THE WASHINGTON CASCADES ON SUNDAY. OTHERWISE...DRY CONDITIONS WILL PREVAIL THROUGH MONDAY. A FEW WEATHER SYSTEMS WILL MOVE THROUGH THE FLOW ON MONDAY AND TUESDAY NIGHT...BUT ARE EXPECTED TO BRING LITTLE IN THE WAY OF PRECIPITATION EXCEPT TO THE CASCADE CREST. A COLD FRONT WILL MOVE INTO THE REGION WEDNESDAY NIGHT INTO THURSDAY...BRINGING A CHANCE OF PRECIPITATION AND BREEZY WINDS EVERYWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.